MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two pipeline devices failed to open distally.The patient was undergoing treatment for an unruptured, saccular aneurysm in the ophthalmic segment.The max diameter was 8mm, and the neck diameter was 6mm.The patient's vessel tortuosity was severe.The landing zone was 3.3mm distal and 4.4mm proximal.It was reported that the pipeline was positioned and when the doctor tried to deploy it, the distal end would not open.It was recaptured twice, but it still would not open.A second device was tried, but that also would not open.A third device was used which finally opened.The doctor thought that the vessel tortuosity contributed to the devices not opening.The middle part had been placed in a bend, and more than 50% had been deployed when the devices failed to open.The pipelines were each resheathed two or less times.No additional steps were taken to open the devices.Angiographic results post procedure were said to be good.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11739713
Report Number2029214-2021-00502
Device Sequence Number3091777
Product Code OUT
UDI-Device Identifier00847536016385
UDI-Public00847536016385
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberPED-450-14
Device Catalogue NumberPED-450-14
Device Lot NumberB042472
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1